Jump to content
CrazyBoards.org

Recommended Posts

Winning The Weight Game

These days, most people who have been diagnosed as having a bipolar-spectrum disorder of some kind or another need seek professional treatment for their illness. Luckily for them, most cases of bipolar disorder are considered to be highly treatable. With a combination of doctors, medication, and the will to fight this terrible affliction, you can slay the dark beast and enjoy a functional life of peaceful serenity. However, there is also one other key thing you will need to battle on your quest to normality, and its probably going to be the most important element in your survival. No! It is not sitting in a comfortable room with some douche-bag, superficial prick who has master

Link to comment
Share on other sites

Thank you for sharing your f-ing knowledge. I'm on seroquel and can't stop eating. I am horribly depressed!! It is a relief to know that I am not alone in this weight battle.

Link to comment
Share on other sites

Thank you for sharing your f-ing knowledge. I'm on seroquel and can't stop eating. I am horribly depressed!! It is a relief to know that I am not alone in this weight battle.

You aren't alone. Zyprexa is putting pounds on me.

Here is a link on weight gain.

http://www.psycheducation.org/hormones/Ins.../weightgain.htm

I'm going to ask my pdoc if he'll switch me over to zyprexa zydis. In that article it says it is supposed to cause less weight gain then regular zyprexa.

Link to comment
Share on other sites

Thanks alot. This came at a great time for me. Provigil is helping my depression but causing more anxiety. Exercise can help alot. A year ago, everyone including my Pdoc. said lets not worry about weight gain from increasing my Lithium. I just needed to get stable at any cost. So here I am a year later with an extra 50 lbs. Last night I almost had a meltdown because I almost could not find any clothes to wear to a social event. I have another social event tonight and one tomorrow night. Then next weekend we are going to the mountains with two other couples and my two teenage sons. I've been getting by with sweatpants but I guess I need new clothes. My boyfriend has offered to pay for them. Starting today, I'm going to walk fifteen minutes with my dog and maybe call a friend to go with us. Has anybody out there found out what works for you?

Link to comment
Share on other sites

i've had a hard time with all the atypicals and weight except abilify.

confused- zydis, for me, didn't help. it was just the same as regular zyprexa in the weight department. while the studies show it to be less terrible, i wouldn't get your hopes up. i only have my own experience, but it is one experience.

Link to comment
Share on other sites

I just switched from Risperdal to Zyprexa, and my stomach feels like a bottomless pit with a burning desire for anything edible. Hopefully this is just a phase and will later diminish. Luckily I am poor and all I can afford to eat are eggs..

Link to comment
Share on other sites

MOST Zyprexa takers experience the hungers, the I MUST EAT NOW feeling. my desire was constantly for ice cream. and i'm vegan! i had to have ice cream. i'd have 2 super treats at dairy queen. i was their best customer. i gained 40-50lbs.

it is probably NOT a side effect that will pass. for most z takers, it lasts and makes us fat, and gives some of us diabetes. z is a great short term drug in my opinion, but i'm not too sure, unless it is a last resort or your body tolerates it without bad side effects, why it is still prescribed for long term use. the side effects are terrible. they lost a lawsuit because it was giving people diabetes, and one of my friends was in the class action suit and won quite a bit of money. now, it doesn't make up for his diabetes, but at least lilly had to pay the piper.

i'd really think twice, and three times, before taking it long term. maybe you will be a lucky one and not have horrible side effects. i had my blood sugar tested twice a month, and it was rising every time...i was on my way to diabetes, either from the Z itself or the DQ! ;)

the stuff is great if you're manic out of your mind and need to be hospitalized and for short term use to get yourself together, but for long term use, the side effects are just horrible. reconsider it. i'm not trying to say at all that it is a bad drug. no, as i've stated in my signature, it is AWESOME and I LOVE IT. i could have done monotherapy on it, had my body tolerated it. but i was unlucky. so i'm not zyprexa bashing. i'm just telling you about the known risks and telling you to consider the risks.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...